MAUDE Adverse Event Report: STRYKER SPINE-US 6.5X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.5X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482616540
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the postoperative cage migrated and removed the cage by reoperation.The right pedicle broke, as a result of broken bone, l4 the screw on the right was loose and re-locked by changing the screw insertion direction.
 
Additional Manufacturer Narrative
Nc/capa history review, labelling review, risk assessment the customer reported event was confirmed via correspondence with the rep.It was reported that a screw migrated out of position after surgery due to a broken pedicle.The screw was not returned for evaluation and the lot number is unknown so manufacturing record review could not be performed.It was reported that the pedicle was cracked that led to the screw being out of position.No complications were noted in the initial surgery so it is most likely that the pedicle cracked after the initial surgery and before the revision surgery.It is unknown what could have caused the pedicle fracture as the patient's post op activity is unknown, it is unknown what the patient's bone quality is, and no patient information/x rays were provided.It is unknown how the screw holes were prepared and if this had any effect on the pedicle cracking post operatively.The most likely root cause for screw migration is the pedicle cracking causing the screw move post operatively, however there is not enough information available to determine what caused the pedicle breakage.Patient post op activity, poor bone quality, disease, and/or screw hole preparation could have all caused or contributed to the pedicle breaking.
 
Event or Problem Description

Brand Name
6.5X40 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7974732
Report Number3005525032-2018-00067
Device Sequence Number1578361
Product Code NKB
UDI-Device Identifier07613327351958
UDI-Public07613327351958
Combination Product (Y/N)N
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482616540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;